Alert archive / Kansas / Flash Flood Warnings in 2015
Flash Flood Warning 56, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 16, 2015, 8:46 PM CDT for Logan County, Kansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2015, 8:46 PM CDT (01:46 UTC)
- Expired
- Aug 16, 2015, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Logan County, KS
The radar
The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 9:17 PM CDT | FLASH FLOOD | 2 N Winona, KS | 18 INCHES OF WATER RUNNING OVER COUNTY ROAD 230. ROAD CLOSED BETWEEN WINONA AND THOMAS COUNTY LINE. WATER IS ABOUT 75 TO 100 YARDS WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
616
WGUS53 KGLD 170146
FFWGLD
KSC109-170445-
/O.NEW.KGLD.FF.W.0056.150817T0146Z-150817T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
846 PM CDT SUN AUG 16 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 1145 PM CDT
* AT 845 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING
ACROSS COUNTY ROAD 230 A MILE AND A HALF NORTH OF WINONA. FLOOD
WATERS OVER THE ROAD ARE 30 YARDS WIDE. UP TO TWO INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WINONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3904 10138 3914 10137 3914 10125 3913 10108
3896 10109
$$
LUNDQUIST2 follow-up statements
532
WGUS73 KGLD 170220
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
920 PM CDT SUN AUG 16 2015
KSC109-170445-
/O.CON.KGLD.FF.W.0056.000000T0000Z-150817T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN KS-
920 PM CDT SUN AUG 16 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
NORTHWESTERN LOGAN COUNTY...
AT 918 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ON ROAD
230 A MILE AND A HALF NORTH OF WINONA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING...WITH 18 INCHES
OF WATER CURRENTLY FLOWING OVER THE ROAD AT THAT LOCATION. COUNTY
ROAD 230 WILL BE CLOSED FROM THE THOMAS COUNTY LINE SOUTH TO WINONA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WINONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3904 10138 3914 10137 3914 10125 3913 10108
3896 10109
$$
LUNDQUIST839
WGUS73 KGLD 170325
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1025 PM CDT SUN AUG 16 2015
KSC109-170334-
/O.CAN.KGLD.FF.W.0056.000000T0000Z-150817T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN KS-
1025 PM CDT SUN AUG 16 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN LOGAN COUNTY IS
CANCELLED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. COUNTY ROAD 230 HAS BEEN REOPENED.
LAT...LON 3904 10138 3914 10137 3914 10125 3913 10108
3896 10109
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 8:08 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 16, 8:08 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
708 PM MDT SUN AUG 16 2015
.UPDATE...
ISSUED AT 700 PM MDT SUN AUG 16 2015
UPDATED FORECAST TO ACCOUNT FOR STORMS BEING TIED TO THE COLD
FRONT AS IT IS PUSHED SOUTHWARD. EXPECT THESE STORMS TO MOVE
SOUTH THROUGH THE REST OF THE AREA THIS EVENING...AND BE SOUTH OF
THE AREA AN HOUR OR SO AFTER MIDNIGHT.
BEHIND THE FRONT THE COOLER AIR AND LACK OF LIFT HAVE SERVED TO
END ANY STORMS THAT LINGER TOO LONG BEHIND THE FRONT. DO EXPECT
THE STORM ACTIVITY EAST OF HIGHWAY 25 TO CONTINUE INTO MID
EVENING BEFORE MOVING EAST OF THE AREA DUE TO THE NOSE OF THE LOW
LEVEL JET HELPING TO SUSTAIN THOSE STORMS.
TO THE WEST ANOTHER AREA OF STORMS IS SLOWLY MOVING TOWARD THE
AREA. HAVE NOTICED THE LEADING LINE OF STORMS HAS DISSIPATED AS
THEY ENCOUNTER THE FRONT. MODELS SHOW SOME ISENTROPIC OVER THE
WESTERN PORTIONS OF THE AREA...SO WILL HAVE HIGHER CHANCES FOR
RAIN THERE DECLINING TO THE EAST.
&&
.SHORT TERM...(THIS AFTERNOON THROUGH MONDAY)
ISSUED AT 235 PM MDT SUN AUG 16 2015
WV IMAGERY AND RAP ANALYSIS SHOWS RIDGE CENTERED OVER SOUTHERN
CALIFORNIA WITH AXIS EXTENDING ACROSS THE HIGH PLAINS AND INTO THE
GREAT LAKES REGION. PLUMES OF MID LEVEL MOISTURE ORIGINATING IN THE
PACIFIC ARE ROTATING AROUND THE EASTERN AND NORTHERN PERIPHERY OF THE
LARGE SCALE RIDGE INTO THE ROCKIES AND HIGH PLAINS. DIFFLUENT FLOW IS
CURRENTLY IN PLACE ACROSS THE CENTRAL ROCKIES WITH TROUGH DIGGING
INTO THE NORTHERN PLAINS. A FEW WEAKER SHORTWAVE TROUGHS ARE JUST TO
THE WEST/NORTHWEST OF OUR CWA. AT THE SURFACE QUASI-STATIONARY FRONT
CURRENTLY EXTENDS ACROSS CENTRAL NEBRASKA INTO NORTHCENTRAL COLORADO
OVER THE FAR NORTHWEST PART OF OUR CWA. PREFRONTAL TROUGH AXIS IS IN
PLACE FROM SOUTHEAST COLORADO OVER GOODLAND AND NORTON KANSAS.
THIS AFTERNOON-TONIGHT...THUNDERSTORM ACTIVITY SHOULD INITIATE
WITHIN THE NEXT FEW HOURS ALONG FRONT AND SURFACE TROUGH WITH
COVERAGE INCREASING THIS EVENING AS A SERIES OF WEAK SHORTWAVE
TROUGHS ROTATE ACROSS THE REGION. RECENT TRENDS IN ARW/NMM HAVE BEEN
TO SHIFT MOST ORGANIZED THUNDERSTORM CLUSTER TO THE SOUTH ROUGHLY
ALONG AND SOUTH OF INTERSTATE 70. CURRENTLY THE ORIENTATION OF FLOW
ALOFT AND OTHER GUIDANCE STILL SHOWING THUNDERSTORM CLUSTERS
ORIGINATING FROM THE WEST OR NORTHWEST OF THIS. EITHER WAY...DEEP
MOIST AIR MASS AND DECENT INSTABILITY AHEAD OF FRONT WILL SUPPORT
ACTIVITY ACROSS MUCH OF CWA TRANSITIONING EASTWARD. STRONGEST CAPE
AXIS IF FURTHER EAST THAN PREVIOUS GUIDANCE INDICATED...THOUGH THERE
IS ENOUGH ELEVATED CAPE TO AT LEAST CONSIDER POTENTIAL FOR
MARGINALLY SEVERE HAIL. DCAPE 1000-1500 J/KG COINCIDING DRY ADIABATIC
PROFILES BELOW 700MB COULD SUPPORT ISOLATED SEVERE DOWNDRAFT
POTENTIAL DURING THE AFTERNOON...THOUGH AS MIXING RATIOS INCREASE
BELOW 700MB THIS EVENING THIS THREAT WILL LIKELY DIMINISH.
REGARDING FLASH FLOOD WATCH...ANOMALOUSLY HIGH PWAT VALUES 1.2-1.6
WILL ONLY INCREASE THROUGH THE NIGHT APPROACHING 1.7-1.8 WHICH IS
WELL WITHIN 99TH PERCENTILE OR 3 STANDARD DEVIATIONS FROM NORMAL.
WITH VERY SLOW STORM MOTIONS AND POSSIBILITY FOR
TRAINING/BACKBUILDING I AM COMFORTABLE WITH FLASH FLOOD WATCH. IF
ARW/NMM SOLUTION PANS OUT THEN WE MAY NEED TO CONSIDER ADDING
SOUTHERN PART OF FORECAST AREA TO WATCH.
MONDAY...WHILE FRONTAL PASSAGE SHOULD OCCUR FROM NORTH TO SOUTH
MONDAY...GUIDANCE IS SHOWING A LOT OF SPREAD ON TIMING. THIS LOWERS
CONFIDENCE/TIMING OF ADDITIONAL THUNDERSTORM ACTIVITY. ARW/NMM SHOW
A MORE ORGANIZED THUNDERSTORM CLUSTER DEVELOPING ALONG FRONT MONDAY
MORNING...THOUGH OTHER GUIDANCE IS SHOWING PREDOMINANTLY ISOLATED TO
SCATTERED ACTIVITY LINGERING ACROSS THE AREA. DEEP MOIST LAYER
REMAINS IN PLACE...SO WITH POTENTIAL FOR OVERRUNNING ALONG BAROCLINIC
ZONE...IT IS POSSIBLE FOR A MORE ORGANIZED CLUSTER IF WE CONTINUE TO
SEE WEAK HEIGHT FALL...WHICH COULD ALSO RESULT CONTINUING THREAT FOR
FLASH FLOODING. SEVERE THUNDERSTORM THREAT WILL BE HIGHLY DEPENDENT
ON FRONTAL POSITION/TIMING AS BETTER INSTABILITY WILL TEND TO BE
AHEAD OF FRONT. AS WITH TODAY...THREATS WOULD BE LARGE HAIL/DAMAGING
WINDS ALONG/SOUTH OF FRONT.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 252 PM MDT SUN AUG 16 2015
FOR THIS EXTENDED FORECAST PACKAGE...A STRONG COLD FRONT IS EXPECTED
TO MOVE THROUGH ON TUESDAY...BRINGING AN END TO SIGNIFICANT
PRECIPITATION CHANCES AND A TEMPORARY PARDON FROM THE WARMTH AND
HUMIDITY. ZONAL FLOW ALOFT RETURNS BEHIND TUESDAY'S SYSTEM. WITH
SOUTHERLY LOW LEVEL FLOW...A WARMING TREND IS EXPECTED TO BEGIN
THURSDAY. HOWEVER...YET ANOTHER UPPER LEVEL DISTURBANCE IS EXPECTED
TO FORCE A COLD FRONT THROUGH THIS WEEKEND...BRINING ANOTHER CHANCE
FOR BELOW NORMAL TEMPERATURES.
THE MOST IMPACTFUL WEATHER IN THE EXTENDED FORECAST PERIOD IS
ANTICIPATED MONDAY EVENING THROUGH TUESDAY EVENING. ACTIVE WEATHER
IS FORECAST AS A LARGE NEGATIVELY TILTED TROUGH KICKS OUT OVER THE
HIGH PLAINS. STRONG/SEVERE THUNDERSTORMS MAY BE ONGOING ACROSS
PORTIONS OF THE REGION MONDAY EVENING DEPENDING ON THE FRONT
LOCATION AND ENVIRONMENTAL PARAMETERS. ANY POTENTIAL SEVERE WEATHER
THREAT MAY BE HIGHER MONDAY EVENING AS INITIAL DEVELOPMENT IN
COLORADO SHOULD BE MOVING IN. THE PRIMARY THREATS FOR SEVERE WEATHER
WILL BE LARGE HAIL AND DAMAGING WINDS. AS MENTIONED IN THE DAY 2
STORM PREDICTION CENTER OUTLOOK...SURFACE VORTICITY/HELICITY
MAXIMIZED IN THE VICINITY OF THE FRONT MAY PROVIDE AN OPPORTUNITY
FOR A TORNADO TO OCCUR. CONFIDENCE IN THIS ISN'T AS HIGH AS HIGHER
RESOLUTION GUIDANCE INDICATES THE POTENTIAL FOR COLD POOL
DEVELOPMENT...HIGHLIGHTING A HIGHER THREAT OF MCS DEVELOPMENT WITH
DAMAGING WINDS AS THE MAIN THREAT. IN TERMS OF FLASH FLOODING...A
THREAT WILL STILL EXIST ESPECIALLY IF HEAVY RAINS ARE RECEIVED
TONIGHT. PRECIPITABLE WATER VALUES FALL AS THE FRONT DOES FORCE SOME
MOISTURE SOUTH SO WE NO LONGER EXPECT PRECIPITABLE WATER VALUES
NEARING THE 99TH PERCENTILE. STORM MOVEMENT REMAINS QUITE SLOW IN
TERMS OF STEERING WINDS ALOFT SO COLD POOL FORMATION/MOVEMENT SHOULD
BE THE PRIMARY DRIVER. THEREFORE...A FLASH FLOOD THREAT MAY PERSIST
AND ANOTHER FLASH FLOOD WATCH MAY BE NEEDED FOR MONDAY EVENING IN
LATER FORECAST PACKAGES.
ON TUESDAY...THE FRONT SHOULD FINALLY SLIDE ALL THE WAY THROUGH THE
REGION...RESTRICTING HIGHEST INSTABILITY SOUTH OF THE FRONT AND
PRIMARILY SOUTH OF THE REGION. HOWEVER...CONFIDENCE IS LOW ON WHEN
THIS COLD FRONT WILL SURGE SOUTH AND THERE MAY BE ENOUGH TIME FOR
STORM DEVELOPMENT AHEAD OF THE FRONT. THIS WOULD MEAN SEVERE WEATHER
IS POSSIBLE BUT UNLIKELY TUESDAY. HOWEVER...ADDITIONAL PERTURBATIONS
MOVE IN FROM THE NORTHWEST BEHIND THE MAIN FORCING AND WITH SOME
INSTABILITY REMAINING IN THE POST-FRONTAL ENVIRONMENT...THERE SHOULD
BE ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT TUESDAY AFTERNOON BUT
COVERAGE AND INTENSITY REMAINS IN DOUBT.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 536 PM MDT SUN AUG 16 2015
VFR TO IFR CONDITIONS FORECAST FOR THE 0Z TAFS. MAIN ISSUE IS
TIMING THE BEST WINDOW FOR STORMS TO MOVE OVER THE TAF SITES.
STORMS HAVE BEEN DEVELOPING VERY SPORADICALLY ALONG AND BEHIND A
COLD FRONT THAT IS SLOWLY MOVING SOUTH THROUGH THE AREA. LOOKS
LIKE THE BEST WINDOW OF OPPORTUNITY FOR STORMS OVER THE SITES WILL
BE THE EVENING HOURS. AFTER THAT CONFIDENCE IS LESS WHETHER STORMS
WILL BE OVER THE SITES SO HAVE VCTS UNTIL LATER IN THE NIGHT WHEN
ENVIRONMENT LOOKS LESS FAVORABLE FOR STORM COVERAGE.
MAIN THREAT WITH THESE STORMS WILL BE REDUCTION IN VISIBILITIES
DUE TO THE HEAVY RAINFALL. THOUGHT ABOUT PLACING A MENTION OF MVFR
VISIBILITY IN THE TEMPO GROUPS FOR THIS REASON...BUT AM NOT THAT
CONFIDENT THE REDUCED VISIBILITY FROM THE STORMS WILL BE LONG
ENOUGH TO WARRANT THAT LOW A MENTION IN THE TAFS. KMCK DID REPORT
VISIBILITIES AROUND 2 MILES DUE TO HEAVY RAINFALL FOR A FEW
MINUTES...SO WOULD EXPECT THESE BRIEF REDUCTIONS IN VISIBILITIES
IF HEAVY RAINFALL MOVES OVER THE SITES.
OVERNIGHT LOW CLOUDS WILL MOVE INTO THE AREA FROM THE NORTH
BRINGING MVFR TO POSSIBLY IFR CONDITIONS TO KMCK...BUT LOOKS TO REMAIN
NORTH OF KGLD AT THIS TIME. CEILINGS WILL REMAIN MVFR THROUGH
MOST OF THE MORNING.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH UNTIL 6 AM MDT /7 AM CDT/ MONDAY FOR
KSZ001>003-013-014.
CO...FLASH FLOOD WATCH UNTIL 6 AM MDT MONDAY FOR COZ090-091.
NE...FLASH FLOOD WATCH UNTIL 6 AM MDT /7 AM CDT/ MONDAY FOR
NEZ079>081.
&&
UPDATE...JTL
SHORT TERM...DR
LONG TERM...RRH
AVIATION...JTLHazardous weather outlook, Aug 16, 4:07 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 307 PM MDT SUN AUG 16 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-172115- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 307 PM MDT SUN AUG 16 2015 /407 PM CDT SUN AUG 16 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INCREASE IN COVERAGE THROUGH THE EVENING AND OVERNIGHT. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO ONE INCH AND DAMAGING WINDS IN EXCESS OF 60 MPH. HEAVY RAIN WITH SLOW MOVING THUNDERSTORMS WILL RESULT IN AN INCREASED THREAT FOR FLASH FLOODING LATE THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SEVERE WEATHER IS POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING ACROSS THE TRI STATE AREA AS STORMS DEVELOP NEAR A COLD FRONT MOVING INTO THE AREA. LARGE HAIL AND DAMAGING WIND CAN BE EXPECTED. A TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL AND FLASH FLOODING IS LIKELY WITH SLOW MOVING STORMS. A STRONG COLD FRONT WILL MOVE THROUGH THE TRI-STATE REGION TUESDAY. AHEAD OF THE FRONT...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL AND DAMAGING WIND WOULD BE THE MAIN THREATS. THUNDERSTORMS BEHIND THE FRONT ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Aug 16, 7:59 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
759 PM CDT SUN AUG 16 2015
KSZ015-016-029-170115-
GOVE KS-GRAHAM KS-SHERIDAN KS-
759 PM CDT SUN AUG 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GOVE...SOUTHWESTERN
GRAHAM AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 815 PM CDT...
AT 759 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF VODA...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
QUINTER AND SAINT PETER.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 108 AND
113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3913 10015 3894 10015 3921 10036 3926 10006
3913 9976
TIME...MOT...LOC 0059Z 307DEG 17KT 3915 10006
JRMLocal storm report, Aug 16, 8:06 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
706 PM MDT SUN AUG 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST WINONA 39.06N 101.25W
08/16/2015 E70 MPH LOGAN KS EMERGENCY MNGR
POWER LOST IN CITY.
&&
KOCHASICLocal storm report, Aug 16, 8:28 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
728 PM MDT SUN AUG 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 11 SSE WALLACE 38.76N 101.54W
08/16/2015 E0.88 INCH WALLACE KS PUBLIC
&&
KOCHASICLocal storm report, Aug 16, 8:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
733 PM MDT SUN AUG 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN ATWOOD 39.81N 101.04W
08/16/2015 M1.70 INCH RAWLINS KS PUBLIC
RELAYED VIA SOCIAL MEDIA.
&&
KOCHASICLocal storm report, Aug 16, 8:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
739 PM MDT SUN AUG 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HEAVY RAIN 10 S BREWSTER 39.22N 101.38W
08/16/2015 M2.00 INCH THOMAS KS PUBLIC
RAINED FOR LESS THAN AN HOUR. RELAYED VIA SOCIAL MEDIA.
&&
KOCHASICLocal storm report, Aug 16, 8:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
745 PM MDT SUN AUG 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FLASH FLOOD 2 N WINONA 39.09N 101.25W
08/16/2015 LOGAN KS EMERGENCY MNGR
WATER OVER COUNTY ROAD 230 ABOUT 30 YARDS WIDE. NO DEPTH
OF WATER GIVEN.
&&
KOCHASICThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:46 PM CDT | Special Weather Statement | GLD | Logan | 14 min |
| Aug 16, 7:50 PM CDT | Special Weather Statement | GLD | Wallace | 25 min |
| Aug 16, 7:53 PM CDT | Special Weather Statement | GLD | Greeley | 22 min |
| Aug 16, 7:59 PM CDT | Special Weather Statement | GLD | Trego | 16 min |
| Aug 16, 8:03 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 42 min |
| Aug 16, 8:05 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 23 min |
| Aug 16, 8:20 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 25 min |
| Aug 16, 8:32 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 13 min |
| Aug 16, 8:44 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 38 min |
| Aug 16, 9:08 PM CDT | Special Weather Statement | GLD | Wichita | 37 min |
| Aug 16, 9:21 PM CDT | Special Weather Statement | GLD | Greeley | 24 min |
| Aug 16, 9:37 PM CDT | Flash Flood Warning | GLD | Greeley | 3 hr |
| Aug 16, 9:44 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 31 min |
| Aug 17, 7:31 AM CDT | Dense Fog Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Logan, Norton and 5 more | 3 hr |
Nearby
Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.